Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 14, NWS Bismarck, ND

September 17, 200614 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Sep 17, 2006, 4:31 AM CDT for 14 counties in North Dakota. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2006, 4:31 AM CDT (09:31 UTC)
Expired
Sep 17, 2006, 9:36 PM CDT
In force
17 hr
Issued by
NWS Bismarck, ND

Counties Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Grant County, ND, Kidder County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 89 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2006-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2006-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 170931
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
431 AM CDT SUN SEP 17 2006

...WINDY CONDITIONS EXPECTED OVER WESTERN AND CENTRAL NORTH
DAKOTA THROUGH THIS EVENING...

.AN INTENSE AREA OF LOW PRESSURE OVER EASTERN NORTH DAKOTA WILL
CAUSE STRONG WINDS ACROSS THE NORTHERN PLAINS TODAY AND TONIGHT.
NORTHWEST WINDS WILL INCREASE THIS MORNING AND AFTERNOON TO 30 TO
45 MPH AND PERSIST INTO THIS EVENING. SOME WIND GUSTS TO 60 MPH
ARE LIKELY OVER SOUTHWEST NORTH DAKOTA. THE WINDS ARE EXPECTED TO
SLOWLY DIMINISH TONIGHT.

THE HIGH WIND WARNING REMAINS IN EFFECT FOR SOUTHWEST NORTH
DAKOTA. THE HIGH WIND WARNING HAS BEEN CANCELLED OR DOWNGRADED TO
A WIND ADVISORY OVER THE REMAINDER OF WESTERN AND CENTRAL NORTH
DAKOTA...DUE TO WEAKER THAN EARLIER ANTICIPATED WIND MAGNITUDES.

WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING
DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION OR DELAY TRAVEL. IN ADDITION TO THESE VERY STRONG WINDS...
RAIN AND SNOW IS LIKELY AT TIMES TODAY AND TONIGHT...ENHANCING THE
DANGERS OF TRAVEL.


NDZ001-002-009-010-017>020-034-042-045-171745-
/O.CAN.KBIS.HW.W.0002.000000T0000Z-060918T0300Z/
/O.NEW.KBIS.WI.Y.0014.060917T0931Z-060918T0300Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-
MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
MANDAN...ELGIN...FORT YATES
431 AM CDT SUN SEP 17 2006 /331 AM MDT SUN SEP 17 2006/

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

EXPECT NORTHWEST WINDS OF 25 TO 40 MPH WITH SOME GUSTS UP TO 50
MPH THROUGH THIS EVENING. THE HIGH WIND WARNING WAS CANCELLED DUE
TO WEAKER THAN EARLIER ANTICIPATED WIND SPEEDS. GUSTY WINDS WILL
SLOWLY DIMINISH TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ003-011-021-035-046-171045-
/O.CAN.KBIS.HW.W.0002.000000T0000Z-060918T0300Z/
RENVILLE-WARD-MCLEAN-BURLEIGH-EMMONS-
INCLUDING THE CITIES OF...MOHALL...MINOT...GARRISON...BISMARCK...
LINTON
431 AM CDT SUN SEP 17 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE HIGH
WIND WARNING. WINDS WILL STILL BE BREEZY TODAY AND TONIGHT...BUT
WILL FALL BELOW WARNING AND ADVISORY CRITERIA. TRAVEL MAY STILL BE
DIFFICULT WITH BREEZY NORTHWEST WINDS. USE CAUTION IF
TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. 

$$

NDZ031>033-040-041-043-044-171745-
/O.CON.KBIS.HW.W.0002.000000T0000Z-060918T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
331 AM MDT SUN SEP 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

EXPECT NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 60 MPH
THROUGH THIS EVENING. THE STRONG WINDS WILL SLOWLY DIMINISH
TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY HAZARDOUS
TRAVEL CONDITIONS.

$$

NH
3 follow-up statements
000 
WWUS73 KBIS 171654
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1154 AM CDT SUN SEP 17 2006

...WINDY CONDITIONS EXPECTED OVER WESTERN AND CENTRAL NORTH
DAKOTA THROUGH THIS EVENING...

.AN INTENSE AREA OF LOW PRESSURE OVER EASTERN NORTH DAKOTA WILL
CAUSE STRONG WINDS ACROSS THE NORTHERN PLAINS THIS AFTERNOON AND
TONIGHT. NORTHWEST WINDS WILL OF 25 TO 45 MPH WILL PERSIST INTO
THIS EVENING. SOME WIND GUSTS TO 60 MPH ARE LIKELY OVER SOUTHWEST
NORTH DAKOTA. THE WINDS ARE EXPECTED TO SLOWLY DIMINISH TONIGHT.

THE HIGH WIND WARNING REMAINS IN EFFECT FOR SOUTHWEST NORTH
DAKOTA AND A WIND ADVISORY CONTINUES OVER THE REMAINDER OF
WESTERN NORTH DAKOTA. 

WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING
DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION OR DELAY TRAVEL. IN ADDITION TO THESE VERY STRONG WINDS...
 RAIN AND SNOW IS LIKELY AT TIMES TODAY AND TONIGHT...ENHANCING
THE DANGERS OF TRAVEL.

NDZ031>033-040-041-043-044-172130-
/O.CON.KBIS.HW.W.0002.000000T0000Z-060918T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
1054 AM MDT SUN SEP 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

EXPECT NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 60 MPH
THROUGH THIS EVENING. THE STRONG WINDS WILL SLOWLY DIMINISH
TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY HAZARDOUS
TRAVEL CONDITIONS.

$$

NDZ001-002-009-010-017>020-034-042-045-172130-
/O.CON.KBIS.WI.Y.0014.000000T0000Z-060918T0300Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-
MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
MANDAN...ELGIN...FORT YATES
1154 AM CDT SUN SEP 17 2006 /1054 AM MDT SUN SEP 17 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

EXPECT NORTHWEST WINDS OF 25 TO 40 MPH WITH SOME GUSTS UP TO
50 MPH THROUGH THIS EVENING. GUSTY WINDS WILL SLOWLY DIMINISH
TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ABELING
000 
WWUS73 KBIS 172022
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
322 PM CDT SUN SEP 17 2006

...WINDY CONDITIONS EXPECTED OVER WESTERN AND CENTRAL NORTH
DAKOTA THROUGH THIS EVENING...

.AN INTENSE AREA OF LOW PRESSURE OVER EASTERN NORTH DAKOTA WILL
CAUSE STRONG WINDS ACROSS THE NORTHERN PLAINS INTO TONIGHT.
NORTHWEST WINDS OF 25 TO 45 MPH WILL PERSIST INTO THIS EVENING.
SOME WIND GUSTS TO 60 MPH ARE LIKELY OVER SOUTHWEST NORTH DAKOTA.
THE WINDS ARE EXPECTED TO SLOWLY DIMINISH TONIGHT.

THE HIGH WIND WARNING REMAINS IN EFFECT FOR SOUTHWEST NORTH
DAKOTA AND A WIND ADVISORY CONTINUES OVER THE REMAINDER OF
WESTERN NORTH DAKTA. THE WIND ADVISORY HAS BEEN EXPANDED TO
INCLUDE SOUTH CENTRAL NORTH DAKOTA.

WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING
DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION OR DELAY TRAVEL. IN ADDITION TO THESE VERY STRONG WINDS...
  RAIN AND SNOW IS LIKELY AT TIMES TODAY AND TONIGHT...ENHANCING
THE DANGERS OF TRAVEL.

NDZ031>033-040-041-043-044-180300-
/O.CON.KBIS.HW.W.0002.000000T0000Z-060918T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
222 PM MDT SUN SEP 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

EXPECT NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 60 MPH
THIS EVENING. THE STRONG WINDS WILL SLOWLY DIMINISH TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY HAZARDOUS
TRAVEL CONDITIONS.

$$

NDZ021-035-036-046-047-050-180300-
/O.EXA.KBIS.WI.Y.0014.000000T0000Z-060918T0300Z/
MCLEAN-BURLEIGH-KIDDER-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...GARRISON...BISMARCK...STEELE...LINTON...
NAPOLEON...ASHLEY
322 PM CDT SUN SEP 17 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH SOME GUSTS UP TO 40
MPH THIS EVENING. GUSTY WINDS WILL SLOWLY DIMINISH TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ001-002-009-010-017>020-034-042-045-180300-
/O.CON.KBIS.WI.Y.0014.000000T0000Z-060918T0300Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-
MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
MANDAN...ELGIN...FORT YATES
322 PM CDT SUN SEP 17 2006 /222 PM MDT SUN SEP 17 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH SOME GUSTS UP TO 40 MPH
THIS EVENING. GUSTY WINDS WILL SLOWLY DIMINISH TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
ABELING
000 
WWUS73 KBIS 180236
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
936 PM CDT SUN SEP 17 2006

...WIND CONTINUES IN THE SOUTHWEST...

.A STRONG LOW PRESSURE SYSTEM IN CENTRAL NORTH DAKOTA WILL CONTINUE
TO CAUSE NORTHWEST WINDS IN EXCESS OF 30 MPH ACROSS SOUTHWEST
NORTH DAKOTA UNTIL LATE TONIGHT.

NDZ031>033-040-041-043-044-180900-
/O.CAN.KBIS.HW.W.0002.000000T0000Z-060918T0300Z/
/O.NEW.KBIS.WI.Y.0015.060918T0236Z-060918T0900Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
836 PM MDT SUN SEP 17 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 3 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MDT MONDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

A STRONG LOW PRESSURE SYSTEM IN CENTRAL NORTH DAKOTA WILL CAUSE
NORTHWEST WINDS IN EXCESS OF 30 MPH IN THE ADVISORY AREA UNTIL
LATE TONIGHT. A FEW GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ001-002-009-010-017>021-034>036-042-045>047-050-180345-
/O.CAN.KBIS.WI.Y.0014.000000T0000Z-060918T0300Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MANDAN...BISMARCK...STEELE...ELGIN...FORT YATES...
LINTON...NAPOLEON...ASHLEY
936 PM CDT SUN SEP 17 2006 /836 PM MDT SUN SEP 17 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DROPPED BELOW THE ADVISORY CATEGORY FOR THE
NIGHT...HOWEVER BREEZY CONDITIONS WILL PREVAIL THROUGH THE NIGHT.

$$
JF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 17, 3:25 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Sep 17, 3:25 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
325 AM CDT SUN SEP 17 2006

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
MAIN FORECAST CONCERN/HIGHLIGHT IN THE SHORT TERM WILL CONTINUE TO
DEAL WITH THE STRONG UPPER LOW CURRENTLY OVER THE REGION. WILL AGAIN
LEAN TOWARDS A GFS/NAM/UKMET BLEND THIS PERIOD.

CURRENTLY...SURFACE LOW PRESSURE NOW WILL OFF TO THE EAST OVER
NORTHWESTERN MINNESOTA...AND THE CLOSED LOW DIRECTLY OVERHEAD. SOME
SCATTERED SHOWERS OVER THE FORECAST AREA...WITH THE BULK OF
PRECIPITATION OVER EASTERN MONTANA ATTM. WINDS ARE BREEZY IN SOME
LOCATIONS THIS MORNING...BUT WELL BELOW WHAT WAS EXPECTED EARLIER.
WITH LATEST MODEL GUIDANCE AND CURRENT OBSERVATIONS...HAVE DECIDED
TO CANCEL THE HIGH WIND WARNING FOR ALL BUT THE SOUTHWEST QUARTER
AND REPLACING WITH A WIND ADVISORY WEST CENTRAL...NORTHWEST AND
PARTS OF THE SOUTH CENTRAL WEST OF THE MISSOURI RIVER.

FOR TODAY...WILL BE BREEZY AND COOL TODAY WITH WEST TO NORTHWESTERLY
WINDS OVER THE REGION. AS STATED ABOVE...WELL DIMINISH THE
FORECASTED WIND HAZARDS TODAY WITH MUCH LOWER MAGNITUDES THAN
PREVIOUSLY EXPECTED. LATEST GFS AND WRF MODEL SOUNDINGS ARE ONLY
GIVING ME AROUND 30 KTS MIXING DOWN TO THE SURFACE OVER THE CENTRAL
THIS MORNING AND AFTERNOON...35 TO 40 KTS NORTHWEST...BUT WITH
45 TO 50 KTS STILL SOUTHWEST. LOOKING LIKE THE BEST CHANCE OF
RAIN THIS MORNING AND AFTERNOON WILL BE OVER THE WESTERN THIRD OF
THE CWA AS THE UPPER LOW MOVES SLOWLY EAST AND WRAP AROUND SHOWERS
PUSH IN. BY TONIGHT...WRAP AROUND LIGHT PRECIP WILL INFILTRATE THE
ENTIRE FORECAST AREA AS THE UPPER LOW CONTINUES ITS EASTWARD
TRACK. WILL KEEP PRECIPITATION TYPE AS A RAIN/SNOW MIX WITH COLD
AIR ALOFT AND SURFACE TEMPERATURES FALLING INTO THE 30S OVER MOST
AREAS. SHOULD STAY ALL RAIN SOUTHEAST.

PRECIPITATION AND WINDS WILL START TO WIND DOWN WEST TO EAST MONDAY
MORNING AND AFTERNOON AS THE UPPER LEVEL SYSTEM MOVES INTO
MINNESOTA. MAY STILL SEE SOME EVENING LINGERING RAIN. TEMPERATURES
REBOUND A LITTLE MONDAY...BUT STILL 15-20 DEGREES BELOW NORMAL.
MONDAY NIGHT INTO TUESDAY MORNING LOOKING TO BE QUITE COOL WITH
TEMPERATURES FALLING INTO THE LOW TO MID 30S. MAY NEED A FROST
ADVISORY OR PERHAPS A FREEZE WARNING OVER PORTIONS OF THE FORECAST
AREA.

WILL BE DRY TUESDAY WITH HIGH PRESSURE OVER THE REGION...ALONG WITH
A BETTER REBOUND IN TEMPERATURES.

.LONG TERM...WEDNESDAY THROUGH SUNDAY...
HAVE BACKED OFF IN COVERAGE OF PRECIP CHANCES WEDNESDAY AND
WEDNESDAY NIGHT PER NEW 00Z GFS RUN. THURSDAY NOW LOOKS LIKE THE
BETTER DAY...BUT WILL WAIT FOR MORE RUNS TO UP POPS. WE ARE IN A
TRANSITIONAL WEATHER PATTERN AND THE LONG RANGE MODEL FORECASTS ARE
ALL OVER THE PLACE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ001-
NDZ002-NDZ009-NDZ010-NDZ017-NDZ018-NDZ019-NDZ020-NDZ034-NDZ042-
NDZ045.

HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR NDZ031-NDZ032-
NDZ033-NDZ040-NDZ041-NDZ043-NDZ044.

&&

NH/RSL
Hazardous weather outlook, Sep 16, 7:10 PM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
710 PM CDT SAT SEP 16 2006

NDZ001>003-009>011-017>021-031>035-040>046-171000-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
710 PM CDT SAT SEP 16 2006 /610 PM MDT SAT SEP 16 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR LATE TONIGHT. SUSTAINED WINDS
OF 35 TO 50 MPH WITH GUSTS UP TO 60 MPH WILL DEVELOP LATE TONIGHT AND
PERSIST INTO SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS AND SNOW MIXED WITH RAIN WILL CONTINUE SUNDAY. THE
POTENTIAL FOR PROPERTY DAMAGE AND VERY HAZARDOUS TRAVEL CONDITIONS
WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT RAINFALL AND SNOW ACCUMULATIONS...AS
WELL AS HAZARDOUS ROADWAY CONDITIONS...OVER THIS WEEKEND.

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-171000-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
710 PM CDT SAT SEP 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS
EASTERN NORTH DAKOTA. THE MAIN THREAT WITH THE STRONGEST STORMS
WILL BE DAMAGING HAIL AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF MODERATE TO HEAVY RAINFALL ARE EXPECTED TO CONTINUE
SUNDAY. IN ADDITION TO THE RAIN...STRONG NORTHWESTERLY WINDS WILL
DEVELOP SUNDAY MORNING AND PERSIST INTO EARLY MONDAY MORNING.
TRAVEL WILL BECOME HAZARDOUS UNDER THESE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT ANY SEVERE WEATHER TONIGHT...AS WELL
AS RAINFALL ACCUMULATIONS...OVER THIS WEEKEND.

JF

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.